Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 136, NWS Twin Cities, MN

July 10, 20117 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2011, 10:48 PM CDT for 7 counties in Minnesota. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 10:48 PM CDT (03:48 UTC)
Expired
Jul 10, 2011, 11:45 PM CDT
In force
57 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Blue Earth County, MN, Carver County, MN, Le Sueur County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:00 PM CDTTSTM WND DMGLe Sueur, MNTREES AND POWER LINES DOWN. SOME BUILDING DAMAGE.
Jul 10, 11:08 PM CDTTSTM WND DMGLe Sueur, MNSEVERAL TWELVE INCH DIAMETER TREES DOWNED. OCCURRED IN DIFFERENT PARTS OF TOWN.
Jul 10, 11:20 PM CDTTSTM WND GST 59Waseca, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 6:12 PM CDTSevere Thunderstorm WatchSPC8 hr
Jul 10, 10:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1401 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WUUS53 KMPX 110348
SVRMPX
MNC013-019-079-131-139-147-161-110445-
/O.NEW.KMPX.SV.W.0136.110711T0348Z-110711T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1048 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  SOUTHERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  LE SUEUR COUNTY IN SOUTH CENTRAL MINNESOTA...
  WESTERN RICE COUNTY IN SOUTH CENTRAL MINNESOTA...
  SCOTT COUNTY IN EAST CENTRAL MINNESOTA...
  WESTERN STEELE COUNTY IN SOUTH CENTRAL MINNESOTA...
  WASECA COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 1145 PM CDT

* AT 1046 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLOGNE TO GOOD
  THUNDER...AND MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LE SUEUR...
  WASECA...
  NORWOOD/YOUNG AMERICA...
  COLOGNE...
  BELLE PLAINE...
  CLEVELAND...
  MAPLETON...
  EAGLE LAKE...
  ST HENRY...
  CARVER...
  ST CLAIR...
  JORDAN...
  LE CENTER...
  MARYSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4386 9402 4426 9392 4445 9394 4451 9388
      4454 9391 4460 9389 4464 9376 4468 9377
      4468 9388 4472 9389 4472 9396 4481 9396
      4480 9354 4476 9332 4441 9328 4385 9328
TIME...MOT...LOC 0348Z 278DEG 35KT 4477 9379 4404 9407
WIND...HAIL 60MPH <.75IN

$$
2 follow-up statements
929 
WWUS53 KMPX 110417
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1117 PM CDT SUN JUL 10 2011

MNC013-019-079-131-139-147-161-110445-
/O.CON.KMPX.SV.W.0136.000000T0000Z-110711T0445Z/
CARVER MN-LE SUEUR MN-RICE MN-SCOTT MN-STEELE MN-WASECA MN-
BLUE EARTH MN-
1117 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BLUE
EARTH...WASECA...WESTERN STEELE...SCOTT...WESTERN RICE...LE SUEUR AND
SOUTHEASTERN CARVER COUNTIES UNTIL 1145 PM CDT...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRIOR
LAKE TO PEMBERTON...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  WASECA...VESELI...WATERVILLE...CREDIT RIVER...SAVAGE...LONSDALE...
  NEW MARKET...WEBSTER...ELKO...MORRISTOWN...OTISCO...WARSAW...NEW
  RICHLAND...DEERFIELD AND ELLENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4386 9402 4414 9394 4451 9379 4479 9371
      4480 9354 4476 9332 4441 9328 4385 9328
TIME...MOT...LOC 0417Z 278DEG 35KT 4473 9340 4400 9368
WIND...HAIL 60MPH <.75IN

$$
810 
WWUS53 KMPX 110426
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1126 PM CDT SUN JUL 10 2011

MNC019-110440-
/O.CAN.KMPX.SV.W.0136.000000T0000Z-110711T0445Z/
CARVER MN-
1126 PM CDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARVER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

LAT...LON 4400 9385 4456 9361 4478 9347 4476 9332
      4441 9328 4388 9329
TIME...MOT...LOC 0425Z 278DEG 39KT 4471 9332 4398 9361

$$

MNC013-079-131-139-147-161-110445-
/O.CON.KMPX.SV.W.0136.000000T0000Z-110711T0445Z/
LE SUEUR MN-RICE MN-SCOTT MN-STEELE MN-WASECA MN-BLUE EARTH MN-
1126 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BLUE EARTH...WASECA...WESTERN STEELE...EASTERN SCOTT...WESTERN RICE
AND EASTERN LE SUEUR COUNTIES UNTIL 1145 PM CDT...

AT 1123 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CREDIT
RIVER TO 5 MILES NORTHWEST OF OTISCO...MOVING EAST AT 45 MPH.

IN ADDITION...AT 1120 PM CDT 60 MPH WINDS WERE OBSERVED AT THE 
WASECA AIRPORT WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WASECA...WEBSTER...ELKO...MORRISTOWN...WARSAW AND DEERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN THE TWIN CITIES.

&&

LAT...LON 4400 9385 4456 9361 4478 9347 4476 9332
      4441 9328 4388 9329
TIME...MOT...LOC 0425Z 278DEG 39KT 4471 9332 4398 9361
WIND...HAIL 60MPH <.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:24 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 10, 5:24 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
524 PM CDT SUN JUL 10 2011

.DISCUSSION...

SUMMARY...COULD BE AN ACTIVE NIGHT ACROSS SOUTH/CENTRAL MN AND
PORTIONS OF WESTERN WISCONSIN WITH POSSIBLE MCS OR CLUSTERS OF
STRONG TO SEVERE THUNDERSTORMS MOVING EAST FROM THE DAKOTAS. THE
SPC HAS JUST UPDATED THE DAY 1 OUTLOOK AND HAVE UPGRADED TO A
MODERATE RISK IN THE EASTERN DAKOTAS AND FAR WEST CENTRAL MN.
OTHERWISE...PASSING COLD FRONT WILL PUSH MOISTURE RICH AND THE
WARMTH SOUTH OF THE AREA TUESDAY THROUGH THURSDAY. OUTSIDE OF POPS
IN FAR SOUTHERN MN ON TUESDAY...MOST AREAS WILL REMAIN DRY UNTIL A
DECENT SHORTWAVE ROLL THROUGH WEDNESDAY NIGHT AND THURSDAY.
EXTENDED STILL LOOKS QUITE WARM WITH SMALL POPS UNDER LONG WAVE
RIDGE.

DEEP CONVECTION GETTING GOING VERY EARLY THIS AFTERNOON IN EASTERN
ND. THIS SAME AREA MAY BE WHAT EVENTUALLY GROWS UPSCALE AND
AFFECTS WESTERN MN THIS EVENING...AND SLIDES ACROSS THE REST OF MN
AND WESTERN WI BETWEEN 04Z-10Z TONIGHT. NO SHORTAGE OF INSTABILITY
TO FEED THE CURRENT STORMS WITH 3000-4500 J/KG OF MLCAPE IN THE
EASTERN DAKOTAS AND WESTERN MN THIS AFTERNOON AND DCAPE VALUES
BETWEEN 1400-1600 J/KG. DEEP LAYER SHEAR IS ALSO SUFFICIENT FOR
SUPERCELL STRUCTURE...ALTHOUGH STORM MODE IN THIS CASE WILL LIKELY
BE DICTATED BY COOL POOL EVOLUTION. IN HOUSE WRF-ARW ALONG WITH
THE MORNING RUN OF THE NSSL WRF-ARW BOTH SUGGEST MORE OF A LINEAR
STRUCTURE OR AT LEAST A COUPLE BOWING SEGMENTS WITH A WIND AND
HAIL THREAT. PWATS ARE ALSO A CONCERN WHEN IT COMES TO THE
POTENTIAL FOR HEAVY RAIN THIS EVENING...WILL HAVE TO MONITOR THE
ORIENTATION AND SPEED OF CONVECTION AS IT ENTERS THE FORECAST AREA.

THE ENTRANCE REGION OF 80-90+KT MID/UPPER LEVEL JET OVER THE
DAKOTAS IS HELPING THE UPWARD VERTICAL MOTION...AND THIS SHOULD
SLIDE EAST ACROSS THE FORECAST AREA THIS EVENING. CORFIDI VECTORS
WOULD ROLL THE COMPLEX ACROSS SOUTH/CENTRAL MN BETWEEN 02-06Z. A
COUPLE OF THE HRRR RUNS TODAY HAVE PAINTED A SLIGHTLY SEVERE
PICTURE. ALTHOUGH STILL INDICATING THE MAIN AREA OF CONCERN
ORIGINATING OUT OF THE CURRENT ARE OF CONVECTION...IT DOES HAVE A
BIT MORE DEVELOPMENT SOUTHEAST OF THIS AREA NEAR THE NE/SD BORDER.
AT ANY RATE...WITH NO REINFORCING 850MB JET TONIGHT...THE FEELING
IS THAT THE STRONGEST STORMS WILL BE IN WESTERN MN. THERE SHOULD
BE A GRADUALLY WEAKENING WITH TIME.

NEXT CHANCE FOR RAIN IS IN FAR SOUTHERN MN ON TUESDAY...WITH
FAIRLY STRONG FRONTOGENESIS AND WHAT WILL LIKELY BE A SHARP CUTOFF
IN RAINFALL. SURFACE HIGH EXPECTED TO KEEP MOST LOCATIONS IN THE
FORECAST AREA COOLER AND DRY. WARM AIR ADVECTION AND SHORTWAVE
TROUGH PROVIDE THE FOCUS FOR SHOWERS AND STORMS WEDNESDAY AND
THURSDAY. INCREASED POPS DURING THIS TIME FRAME GIVEN GOOD MODEL
AGREEMENT WITH 20-50DM HEIGHT FALLS A LOFT AND 850-700MB MOISTURE
TRANSPORT. ALTHOUGH MINOR TIMING ISSUES EXIST...12Z GFS AND ECMWF
QPF FIELDS ARE NOT TOO DISSIMILAR IN OVERALL PLACEMENT AND
INTENSITY. ABOVE AVERAGE TEMPERATURES ALMOST A CERTAINTY IN THE
EXTENDED WITH 590-594DM HEIGHTS MOVING OVERHEAD FOR THE WEEKEND.

&&

.AVIATION.../00Z TAF ISSUANCE/

THE PRIMARY CONCERNS WITH THIS SET OF AVIATION FORECASTS ARE THE
GUSTY THUNDERSTORMS TONIGHT. THE THUNDERSTORMS EVOLVING SOUTHEAST
ALONG THE ND/SD BORDER AT 520 PM ARE JUST NORTH OF A SURFACE LOW
PRESSURE AREA. AS THIS LOW EVOLVES EAST SO SHOULD THE STORMS INTO
THE EVENING...FEEDING ON INSTABILITY AND CONTINUING TO MAINTAIN
THEIR CURRENT STRENGTH OR EVEN INTENSIFY FURTHER. THE STORMS
SHOULD ALSO START DROPPING SOMEWHAT SOUTH OF EAST AS WELL. THIS
EVOLUTION AND PATH WOULD IMPACT MANY OF THE LOCAL AREA TAF
SITES...PARTICULARLY AXN AND RWF WHERE CONFIDENCE IS HIGHEST IN
HAVING THE STORMS BE NEAR THEIR PEAK INTENSITY AT THOSE POINTS IN
TIME. THE ATMOSPHERE IS FAVORABLE FOR THE STORMS TO CONTINUE TO
EVOLVE IN CLUSTERS AND LINES THUS PROMOTING GUSTY WINDS WITH THE
STORMS. HAVE ADAPTED THAT INTO TEMPO GROUPS FOR THE TWO HOUR
PERIODS IN WHICH THE THUNDERSTORMS ARE MOST FAVORED AT EACH
AIRPORT USING HIGH RESOLUTION MODEL GUIDANCE AND ACCOUNTING FOR
THE SLIGHTLY SLOW BIAS THEY OFTEN HAVE /AND ARE ALREADY HAVING
WITH CURRENT CONVECTION/. IN ADDITION...AFTER THE PASSAGE OF WELL-
ORGANIZED STORMS THE POTENTIAL FOR WINDS TO BRIEFLY SWING EAST-
SOUTHEAST AND BECOME GUSTY MAY VERY WELL OCCUR IN THIS SITUATION.
HAVE AT LEAST PROPOSED THAT WIND SHIFT INTO THE TAFS BEHIND THE
STORMS. THIS SHOULD BE SOMEWHAT TEMPORARY BEFORE WINDS SWING MORE
SOUTHWEST AND THEN WEST NORTHEAST SOON AFTER DAYBREAK. IN OTHER
WORDS...THE WIND FIELD MAY BE SOMEWHAT CHAOTIC IN THE WAKE OF THE
STORMS...BUT HAVE DONE THE BEST TO ADAPT WHAT SHOULD HAPPEN IN
SUCH A SCENARIO. THIS WILL NEED TO BE EVEN FURTHER REFINED WITH
FUTURE TAF UPDATES. THANKFULLY MUCH OF THIS LOOKS TO COME DURING
THE NIGHTTIME HOURS. TEMPORARY MVFR IS LIKELY WITH IFR POSSIBLE.

AXN AND RWF...BOTH AIRPORTS ARE HIGHLY LIKELY TO EXPERIENCE
THUNDERSTORMS...AND THOSE COULD BE SEVERE WITH STRONG WINDS ON THE
LEADING EDGE AND POSSIBLY LARGE HAIL IN THE HEART OF THE STORMS.
AXN IS SUSCEPTIBLE TO HAVING STORMS AS EARLY AS 00Z. RWF MAY SEE
STORMS LAG LONGER THAN THE CURRENT THREE AND A HALF HOUR WINDOW IN
THE TAF. BUT THE STRONGEST STORMS SHOULD ARRIVE NEAR THE BEGINNING
OF THAT TEMPORAL WINDOW.

MSP...CONFIDENCE IN THUNDERSTORM TIMING IS INCREASING...BUT THERE
STILL REMAINS UNCERTAINTY. IF THE CURRENT THUNDERSTORM ACTIVITY
BECOMES EVEN MORE WELL-ORGANIZED SOON IT WILL INCREASE IN SPEED
EARLIER THAN THOUGH. THAT WOULD BRING IT IN TO MSP POSSIBLY AS
EARLY AS 0330Z. THE EAST WINDS IN THE WAKE OF THE STORMS ARE NOT
NECESSARILY WITH THE HIGHEST CONFIDENCE AS VERY FEW MODELS ARE
SHOWING THAT. BUT IT OFTEN HAPPENS WITH SUCH A STORM EVOLUTION.
THE SOUTHWEST TO WEST WIND DIRECTION DURING THE MORNING RUSH IS
WITH LOW CONFIDENCE...AND COULD BE MORE WEST NORTHWEST. THE SPEEDS
THOUGH SHOULD BE UNDER 10 KNOTS BY 11Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&

CLF/MTF
Hazardous weather outlook, Jul 10, 10:51 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1051 AM CDT SUN JUL 10 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
111600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1051 AM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
TONIGHT. THE PRIMARY HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL. THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS WILL
BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING IN WEST CENTRAL
MINNESOTA IN ADVANCE OF A COLD FRONT. THUNDERSTORMS WILL THEN
SPREAD ACROSS MUCH OF THE AREA IN THE OVERNIGHT. IN
ADDITION...SOME THUNDERSTORMS MAY CONTAIN HEAVY RAINFALL WHICH MAY
CAUSE ISOLATED FLOODING. RESIDENTS AND VISITORS ACROSS THE AREA
ARE URGED TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR
THE LATEST INFORMATION... FORECASTS...AND WARNINGS. MAKE SURE YOUR
NOAA WEATHER RADIO ALERT SETTING IS TURNED ON TO ENSURE RECEIVING
ANY WATCHES OR WARNINGS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS MAY LINGER INTO MONDAY MORNING AS A COLD
FRONT CROSSES THE REGION FROM NORTHWEST TO SOUTHEAST. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS FAR SOUTHERN
MINNESOTA...MAINLY ALONG AND SOUTH OF A LINE FROM SPRINGFIELD TO
WATERVILLE. THE MAIN HAZARDS ARE WINDS IN EXCESS OF 60 MPH AND
LARGE HAIL...AND THE BEST TIMING WOULD BE BEFORE NOON.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH
SATURDAY AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST DURING
THE MIDDLE OF THE WEEK AND MOVES THROUGH THE AREA BY THE END OF THE
WEEK. AT THIS POINT...IT IS TOO EARLY TO DETERMINE SEVERE WEATHER
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND IN THE
OVERNIGHT.

In the hours before

Local storm report, Jul 10, 10:08 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1008 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     2 NE STEWART            44.75N 94.46W
07/10/2011  M65 MPH          MCLEOD             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jul 10, 10:14 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1014 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             SACRED HEART            44.78N 95.35W
07/10/2011  E0.75 INCH       RENVILLE           MN   TRAINED SPOTTER

            SMALL BRANCHES DOWN

&&

CARLYON
Local storm report, Jul 10, 10:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1024 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND GST     OLIVIA                  44.78N 95.00W
07/10/2011  E64 MPH          RENVILLE           MN   MESONET

            OVL AIRPORT AWOS ESTIMATED TIME.

&&

CARLYON
Local storm report, Jul 10, 10:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1035 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     TSTM WND GST     MADELIA                 44.05N 94.42W
07/10/2011  M49 MPH          WATONWAN           MN   MESONET

            MNDOT HIGHWAY 60 MILE POST 60

&&

CARLYON
Local storm report, Jul 10, 10:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1046 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     ALEXANDRIA              45.87N 95.38W
07/10/2011  M63 MPH          DOUGLAS            MN   MESONET

            AXN AIRPORT

&&

CARLYON
Local storm report, Jul 10, 10:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1047 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     6 WSW ALEXANDRIA        45.84N 95.49W
07/10/2011                   DOUGLAS            MN   TRAINED SPOTTER

            LARGE TREES DOWNED.

&&

JVM

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:13 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Stevens, Swift62 min
Jul 10, 7:25 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Pope, Renville, Swift and 1 more50 min
Jul 10, 7:36 PM CDTTornado WarningMPXKandiyohi, Pope, Stearns39 min
Jul 10, 7:40 PM CDTTornado WarningMPXLac qui Parle35 min
Jul 10, 7:42 PM CDTSevere Thunderstorm WarningMPXDouglas, Pope, Stearns, Todd63 min
Jul 10, 7:48 PM CDTSevere Thunderstorm WarningMPXYellow Medicine57 min
Jul 10, 7:57 PM CDTTornado WarningMPXSwift33 min
Jul 10, 8:04 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine56 min
Jul 10, 8:11 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns64 min
Jul 10, 8:24 PM CDTAreal Flood AdvisoryMPXBenton, Douglas, Kandiyohi, Morrison, Pope, Sherburne and 3 more3 hr
Jul 10, 8:29 PM CDTSevere Thunderstorm WarningMPXMorrison46 min
Jul 10, 8:36 PM CDTTornado WarningMPXKandiyohi, Meeker24 min
Jul 10, 8:40 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Redwood, Renville, Yellow Medicine65 min
Jul 10, 8:45 PM CDTSevere Thunderstorm WarningMPXStearns30 min
Jul 10, 8:52 PM CDTTornado WarningMPXChippewa, Renville38 min
Jul 10, 9:06 PM CDTSevere Thunderstorm WarningMPXMeeker, Sherburne, Stearns, Wright54 min
Jul 10, 9:20 PM CDTSevere Thunderstorm WarningMPXBrown, McLeod, Nicollet, Redwood, Renville, Sibley55 min
Jul 10, 9:30 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Le Sueur, Martin, Rice and 3 more75 min
Jul 10, 9:33 PM CDTSpecial Weather StatementMPXBenton42 min
Jul 10, 9:37 PM CDTSevere Thunderstorm WarningMPXAnoka, Carver, Hennepin, Sherburne, Wright53 min
Jul 10, 9:46 PM CDTSpecial Weather StatementMPXDakota, Ramsey, Scott, Washington74 min
Jul 10, 10:09 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Le Sueur, McLeod, Nicollet, Scott and 2 more66 min
Jul 10, 10:10 PM CDTTornado WarningMPXMcLeod, Sibley23 min
Jul 10, 10:17 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Dakota, Hennepin, Ramsey, Washington58 min
Jul 10, 11:02 PM CDTSpecial Weather StatementMPXFaribault, Freeborn, Martin58 min
Jul 10, 11:13 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice, Steele47 min
Jul 10, 11:39 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue51 min
Jul 11, 1:34 AM CDTSpecial Weather StatementMPXFaribault, Martin56 min
Jul 11, 2:11 AM CDTSevere Thunderstorm WarningMPXFaribault, Freeborn64 min
Jul 11, 3:20 AM CDTAreal Flood AdvisoryMPXMartin3 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.